Hail, Towner
- When
- May 7, 7:14 AM CST
- Where
- Towner County, 15 mi NE of Rocklake
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.933, -99.000
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 7, 2:40 AM CST, 4 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 340 AM CDT SAT MAY 7 2005 ...MAIN FORECAST CHALLENGE CENTERS ON CONVECTIVE/HEAVY RAIN POTENTIAL NEXT FEW DAYS... .CURRENT OBSERVATIONAL OVERVIEW... 07Z SURFACE ANALYSIS DEPICTED LOW PRESSURE OVER EXTREME SOUTHEAST MT WITH ASSOCIATED WARM FRONT SITUATED ACROSS SD/NE BORDER. NORTH OF THE BOUNDARY GOOD PRESSURE FALLS NOTED ACROSS THE DAKOTAS. LATEST WATER VAPOR IMAGERY SHOWED VORTICITY MAXIMA LIFTING NORTHEAST FROM WESTERN NE WHILE FURTHER NORTH WEAKER SHORTWAVE ENERGY WAS EVIDENT OVER NW ND. BOTH FEATURES WERE INDUCING LARGE ASCENT/CONVECTIVE ACTIVITY WITH STRONGER AND MORE WIDESPREAD ACTIVITY FROM NE NORTHWARD INTO SD. .SHORT TERM... UNSETTLED PATTERN SHAPING FOR REGION INTO MONDAY AS LOW PRESSURE OVER THE NORTHERN ROCKIES SLOWLY WORKS SOUTHEAST INTO EASTERN NE BY MONDAY MORNING. ON THIS PROJECTED TRACK SW/NE ORIENTATED INVERTED TROUGH SETS UP OVER CWFA. AHEAD OF BOUNDARY EXPECT GOOD NORTHWARD PUNCH OF DEEP LAYERED MOISTURE I.E. DEWPOINTS AND PRECIPITABLE WATER VALUES/RESULTANT INCREASING INSTABILITY TO BEGIN TO POOL IN THE VICINITY OF FRONT. BY LATER THIS AFTERNOON LIS TO MINUS 4...CAPES TO AROUND 1000 J/KG AND PCPN H2O VALUES OF 1.2 ARE NOTED FROM THE VALLEY WEST. MODEL SUGGESTS THAT MOST UNSTABLE ATMOSPHERIC CONDITIONS SHOULD REMAIN TO THE SOUTH OF CWFA ACROSS SD AND NE. TONIGHT AIRMASS OVER REGION IS PROGGED TO STABILIZE SOMEWHAT SUGGESTING THAT ANY CONVECTION THAT TRIES TO FIRE WILL HAVE TO BE ELEVATED IN NATURE. LOW LEVEL JET THAT DEVELOPS LATER TONIGHT IS FAIRLY POTENT HOWEVER SOUTHWEST TRAJECTORY TO JET PARALLELS THE FRONT INSTEAD OF INTERSECTING BOUNDARY RESULTING IN WEAKER LOW LEVEL CONVERGENCE. ON SUNDAY THINGS GET MORE INTERESTING FOR POTENTIALLY SEVERE CONVECTION ACROSS SOUTHERN ND INTO WEST CENTRAL MN AS ATMOSPHERE BECOMES MUCH MORE UNSTABLE/CONDUCIVE FOR MULTICELLULAR SEVERE STORMS WITH LIFTED INDICES TO MINUS 8 AND SURFACE BASED CAPES IN EXCESS OF 2000 J/KG. LATER SUNDAY NIGHT INTO MONDAY SEVERE THREAT DIMINISHES AND SHIFTS GEARS TO MORE OF A STRATIFORM HEAVY RAIN THREAT IN SAME GEOGRAPHIC LOCATIONS AS REMAINS OF DEFORMATION ZONE PIVOTS SOUTHEAST THRU AREA. SLOW IMPROVEMENT SHOULD FINALLY BEGIN TO WORK INTO REGION TUESDAY. THIS SHOULD BE SHORT LIVED AS LOW POP SHOWER THREAT RETURNS TO CWFA ON WEDNESDAY. TEMPERATURES FOR MID-WEEK SHOULD AVERAGE SOMEWHAT BELOW NORMAL FOR EARLY MAY. WILL CHECK EXTENDED PORTION OF GRIDS TO DETERMINE IF ANY MINOR TWEAKS ARE NEEDED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && BERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 615 AM CDT SAT MAY 7 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071414- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 615 AM CDT SAT MAY 7 2005 ...THE POTENTIAL EXISTS FOR A FEW SEVERE THUNDERSTORMS TODAY AND SUNDAY ACROSS EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE AREA. THE BEST CHANCE FOR STORMS WILL OCCUR LATE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY. THE BEST CHANCES WILL BE ACROSS SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION LOCALLY HEAVY RAINS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BERG
The national radar mosaic for the moment the first event began.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454213, 5454210, 5454209, 5454212, 5454214, 5454211, 5454215, 5454216, 5454217.